Possible chronic uritcaria - advice appreciated!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

messylittlemonkey
New Member


Date Joined Mar 2009
Total Posts : 3
   Posted 3/7/2009 10:21 AM (GMT -7)   
Hello
I'm new on here. I found the site whilst researching the skin rash which has been plaguing me for the past few weeks.
 
Just to give you an idea of my situation, here goes.
 
I had an outbreak of a skin rash about 8 weeks ago during a flu virus. I awoke with the rash and during the day it became worse. The 'spots' started quite small and then grew larger before merging together and then disappearing by the following morning. They were itchy. I had a mild rash for the next couple of days, but basically it cleared up.
 
A week or so later I was prescribed penicillin for a sinus problem casued by the flu virus. A couple of days after taking the penicillin, I broke out in a similar rash which followed a similar pattern to the previous one, but took about 2 weeks to completely disappear.
 
Most recently, about three weeks ago, the rash broke out again and this time has persisted. The 'spots' are fairly small though and don't increase in size particularly. I usually wake up with clear skin, but after a couple of hours the rash begins to appear and is usually at it's worst by mid/late afternoon. By bedtime it is starting to fade.
 
My GP is investigating and said it could be an unusual type of urticaria possible the result of a viral infection, possibly the result of a penicillin allergy.
 
I am currently taking 180mg fexofenadine (one tab per day) but am about to switch to a double dose of 10mg citirizine (total 20mg per day).
 
I have had a particularly bad outbreak today with a nasty, blotchy red rash all over my face, neck, chest and arms.
 
I'm starting to feel quite down about the whole thing and would really appreciate any words of wisdom!
 
Thanks
MLM

Red_34
Forum Moderator


Date Joined Apr 2004
Total Posts : 23413
   Posted 3/7/2009 10:39 AM (GMT -7)   
When I get sick with a virus, sometimes I will break out in a rash as well. One time I went into the doctor because I had a fever of 102 and as I was waiting, the minimal rash I had started spreading so I showed the doctor. She seemed a bit perplexed but decided that the rash was caused by this virus I had. My rash sort of looked like a heat rash but it was all over my torso and it burned like a sun burn. This has happened to me on a couple occasions. I can't take Benedryl because it makes my heart race but I did take an oatmeal bath which helped tremendously. You know since I started taking Citirizine myself, I noticed that when I get sick I don't get the rash anymore. So I'm hoping that this will help you and you get cleared up in no time. If the itching gets to be too much and if it is interferring with your sleep, don't hesitate to try some Benedryl if you haven't already done so.
 @--->--SHERRY--<---@
Moderator for Allergies/Asthma and Co-moderator for UC
~Left sided Uc-'92-Colazal(9 daily),6mp(50-100mgs),Bentyl, Prilosec,Biotin,Forvia,Pro-Bio**Unable to tolerate Asacol, Rowasa or Canasa**~Year-round allergies-Singulair, Zyrtec~Secondary Reynauds Syndrome-'04-Norvasc~Sacroiliitis-epidural injections~bulging and herniated discs C5/C6 & C6/C7~3 epidural injections-second series starts 2/17, OA in my fingers -Celebrex, Tylonel Arthritis and Voltaren Gel
To help Healingwell - click here: DONATE
 
 
 
 

 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 03, 2016 11:13 PM (GMT -7)
There are a total of 2,732,421 posts in 301,024 threads.
View Active Threads


Who's Online
This forum has 151181 registered members. Please welcome our newest member, carol9.
245 Guest(s), 5 Registered Member(s) are currently online.  Details
Mews2much, Girlie, ggfgfgfdgfgdd98, gdftggfdgfdgf21, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer